Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 4:40 PM EDT for Lackawanna County, Wayne County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 4:40 PM EDT (20:40 UTC)
- Expired
- Apr 9, 2001, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lackawanna County, PA, Wayne County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WUUS51 KBGM 092041
SVRBGM
PAC069-127-092115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
440 PM EDT MON APR 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA.
LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 515 PM EDT.
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...ALONG A LINE EXTENDING FROM CARBONDALE TO
DALTON TO CLARKS SUMMIT...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RICHMONDALE AND VANDLING AROUND 445 PM EDT.
ALDENVILLE AND CORTEZ AROUND 450 PM EDT.
BETHANY AND BEECH GROVE AROUND 455 PM EDT.
ARLINGTON AND GREENTOWN AROUND 500 PM EDT.
BEACH LAKE AND CALKINS AROUND 505 PM EDT.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...AND POSSIBLY LARGE
HAIL. STAY INDOORS AWAY FROM WINDOWS.
TORRENTIAL DOWNPOURS AND STRONG WINDS WILL OCCUR WITH THIS STORM.
TAKE SHELTER UNTIL THE STORM PASSES.
WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND FLOODING OF POOR
DRAINAGE AREAS.
LAT...LON 4128 7533 4142 7527 4144 7522 4157 7510
4168 7507 4171 7547 4164 7548 4164 7568
4138 7575 4131 7564 4128 7546
$$
JABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON APR 9 2001 CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR. DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER THE PA BORDER...VALUES JUMP INTO THE MID 50S. WILL KEEP A POP IN THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK SFC LOW MOVE EAST. TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY UP NORTH. WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH DURING THE AFTN. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 23 min |
| Apr 9, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 61 min |
| Apr 9, 3:46 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 29 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 34 min |
| Apr 9, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
| Apr 9, 6:20 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.